## U of U Postdoctoral Association Board Meeting

12:00 - 1:00 PM on June 2nd, 2017 HSEB 5100A

Attendance: Natalia Torres (CVRTI), Marta Szulik (CVRTI), Jennifer Nichols (Orthopedics), Chris Tracy (CVRTI), Gaelle Batot (Biochemistry), Seema Bhatlekar (Molecular Medicine), Indranil Basak (Molecular Medicine), Jennifer Mabey (Graduate School), Emilio Cortes Sanchez (Medicinal Chemistry, Skaggs), Malini Rajan (Molecular Medicine), Daniel Mendoza, Erin Young (Huntsman Cancer Institute).

**Absences:** Heather Clifton (VA) and Suvendu Biswas (College of Pharmacy), Lars Lars Laurentius (Nano Institute)

## Agenda

12:00 pm Approve minutes from last meeting [5 min]. Approved.

Marta is now officially the senior chair of UPDA. She thanked Natalia for her great work, the activities she organized and the fact that she got more people involved in the association.

The junior position is open, anybody can apply, we will discuss candidatures next month. The new junior chair will be announced at the BBQ.

### 12:05 pm Lunch & Learn [15 min]

Last L&L with Tony Tsai was a success.

 June 22<sup>nd</sup> – "Work Authorization for Foreign National Employees" – held by General Councel

Action: someone send the General council the summary from last year to be updated so it can be uploaded on the website quickly after lunch and learn.

Action: the event needs to be advertised.

Marta will be absent so Seema will introduce the speaker.

 July 26<sup>th</sup> (date changed) – Academic Career & Academic Job Market Panel: Jennifer Nichols agreed to be part of the panel; we will search for additional panelist Action: Next week Marta will start to reach to potential panelist

Action: Next week Marta will start to reach to potential panelist.

• August 16<sup>th</sup> – Teaching opportunities for Postdocs

CTLE.

Action: Jennifer Mabey will give the contact information to Marta. For this year we want a with 30 min presentation/30 min questions format to allow for more questions

- Sept 18<sup>th</sup> no L&L due to PDA celebration
- Potential Future Topics:
  - Developing a Professional Network; Understanding your strengths; Managing Professional Relationships by Tony Tsai: proposition for fall
  - Proposed by Mary Ann Berzins: Tips about financial management; How to stay motivated at work (specifically for postdocs)

Action: Marta will contact Ask Mary Ann to check her availability.

- LinkedIn profile by Amy Gleeson
- Consulting for Postdocs
- 12:20 pm Summer BBQ [10min]
  - Friday, July 14<sup>th</sup>, 5-7pm

# Action: Start Advertising to get a count of people coming (Erin will send a save the date email).

The more mails are sent the more people we get.

# • Logistics to be Planned: food to be purchased, advertising, grilling Action: Jennifer Mabey will figure out how the logistic of paying for the food.

Plan: leaving university at 12.30, to be at Costco around 1 pm to start shopping.

The list of food to buy will be determined at next UPDA meeting, last year minute should be revisited to help with the organization.

Venue is booked from 3 to 10 pm but the event will be held from 5 to 7 pm.

Not to forget: buy ice cream, get dry ice, grill should be in the higher position, get oven mittens to handle hot food and tools, cooler (Chris).

#### It might be possible to pre-order at Costco.

- 12:30 pm 2017 Postdoc Appreciation Day [10 min].
  - Monday, Sept 18<sup>th</sup>
    - Determine the schedule for the event + Keynote speaker conformation

## Action: Jennifer Mabey is taking care of scheduling the speaker. If she cannot book any off site speaker by July 20<sup>th</sup>, we will invite someone on campus.

Off campus options that Jennifer is considering are Joe Palca from Joe's big idea (but won't be possible until late October), AAAs speaker or myIDP (How to have a wonderful career). She is open for suggestions. Another possibility could be organized a talk about the imposture syndrome.

Other activity for the week:

- Hiking after work. Easy hike like Bonneville Shore trail.

#### Action: find possible hikes

Action: Jennifer Mabey will contact the risk management office to inquire about liability

- Ice cream social. Potentially family friendly and on main campus: President Circle Park, close the Marriott Library or close to the Union.
- Professional picture and coffee hour. Is it possible to get a professional headshot from the University, what would be the price?

#### Action: Jennifer Nichols will try to identify photographers on campus.

• Advertising beginning of August start advertising.

Members of the boards will be assigned to each event, it would be nice that all the members try to participate to as many events as possible.

12:40 pm Website revision [10 min].

#### Action: everybody will send comments on the website to Marta.

#### 12:50 pm Additional Points of Discussion [10 min]

Website Photo contest

Action: Seema and Indranil will make a "Flyer" by Monday, each board member will print a couple and advertise in their building.

More advertising needed (send a new mail?).

Board Members are encouraged to submit pictures.

#### Lunch Networking Event

Seema will reserve some table in advance, and it will be added in advertising that there are reserved tables.

#### • UPDA banner update

Getting closer and closer to get it.

Schedule for Fall – UPDA Board meetings and L&L (and room reservation)

Everybody is fine with the current schedule.

Ski discounts

Brighton won't do anything, Snowbird is changing the price, we will just advertise what is available at the Union.

Additional discussion: Jennifer Mabey is organizing with the Graduate School a Postdoc slam which will include a multisession workshop for people to work on their slam and get ready for the final competition. She is working on the details.

## 1:00 pm Summary of Assigned Tasks & End of Meeting

Next Meeting:	12:00 - 1:00 PM on Friday, July 7th, in HSEB 5100A
Documents Sent:	Agenda, Minutes from May Meeting